Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 46, NWS JSJ

June 22, 2006

NWS JSJ issued this flash flood warning at Jun 22, 2006, 5:21 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2006, 5:21 AM CDT (10:21 UTC)
Expired
Jun 22, 2006, 11:15 PM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 221023
FFWSJU
PRC095-151-221215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
621 AM AST THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     MAUNABO
     YABUCOA

* UNTIL 815 AM AST

* AT 6:15 AM AST...NWS DOPPLER RADAR INDICATED A THUNDERSTORM        
  PRODUCING VERY HEAVY RAIN MOVING INTO COASTAL SECTIONS OF MAUNABO  
  AND YABUCOA. OVERNIGHT RAINS HAVE ALREADY LEFT ONE TO TWO INCHES   
  OF RAIN ACROSS THE AREA. FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YABUCOA...
  PLAYITA AND MAUNABO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1797 6590 1797 6583 1805 6580 1804 6596

$$

SS
2 follow-up statements
000 
WGCA72 TJSJ 221223 CCA
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
815 AM AST THU JUN 22 2006

PRC095-151-221315-
MAUNABO-YABUCOA-
815 AM AST THU JUN 22 2006

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
      MAUNABO
      YABUCOA


AT 810 AM...THE DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND 
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA DURING THE 
MORNING HOURS HAD DIMINISHED OR MOVED OFF. ALSO THE WATERS LEVELS OF 
RIVERS ACROSS THE AREA ARE SUBSIDING. ALTHOUGH BRIEF SHOWERS WILL 
LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL 
PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED. 
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.  


LAT...LON 1847 6608 1833 6604 1833 6607 1847 6612

$$
000 
WGCA72 TJSJ 221220
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
815 PM AST THU JUN 22 2006

PRC095-151-221315-
MAUNABO-YABUCOA-
815 AM AST THU JUN 22 2006

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
      MAUNABO
      YABUCOA


AT 810 AM...THE DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND 
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA DURING THE 
MORNING HOURS HAD DIMINISHED OR MOVED OFF. ALSO THE WATERS LEVELS OF 
RIVERS ACROSS THE AREA ARE SUBSIDING. ALTHOUGH BRIEF SHOWERS WILL 
LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL 
PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED. 
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.  


LAT...LON 1847 6608 1833 6604 1833 6607 1847 6612

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:50 PM CDT, 7 hours 31 minutes earlier.

Area forecast discussion, Jun 21, 9:50 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 PM AST WED JUN 21 2006

.UPDATE...MOST OF THE SHOWERS THAT WERE AFFECTING OUR LOCAL
FORECAST AREA HAVE DIMINISH THROUGH THE OVERNIGHT HOURS. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED LATE IN THE EVENING
OVER THE ST THOMAS SURROUNDING WATERS. THE POTENTIAL FOR MORE
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE LOCAL WATERS REMAIN
HIGH THROUGH THURSDAY MORNING. EXPECT OVERNIGHT SHOWERS OVER THE
SOUTHERN COAST OF PUERTO RICO.

&&

.PREV DISCUSSION...
ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE TRAILING A TROPICAL WAVE
WHICH EXITED THE REGION ON TUESDAY...COMBINED WITH DIURNAL AND
LOCAL TERRAIN EFFECTS TO DESTABILIZE THE LOCAL ATMOSPHERE. THIS
PRODUCED WIDESPREAD SHOWER ACTIVITY ACROSS MUCH OF THE REGIONAL
WATERS... PUERTO RICO AND PARTS OF THE U.S VIRGIN ISLANDS TODAY.
THERE WAS ALSO SUFFICIENT VENTILATION IN THE UPPER LEVELS TO
SUPPORT THE THUNDERSTORM DEVELOPMENT THROUGH THE LATE AFTERNOON
HOURS. EXPECT THE ACTIVITY TO CONTINUE INTO THE EARLY EVENING
HOURS BEFORE FINALLY DISSIPATING.

A SOMEWHAT DRIER WEATHER PATTERN IS EXPECTED ON THURSDAY AS DRIER
AIR WILL SLOWLY MOVE INTO THE AREA. HOWEVER...EXPECT SOME SHOWERS TO
MOVE INTO THE EASTERN SHORES OF PUERTO RICO AND PARTS OF THE
ADJACENT ISLANDS DURING THE EARLY MORNING HOURS. ON THURSDAY
AFTERNOON...THERE WILL STILL SUFFICIENT MOISTURE AVAILABLE TO
COMBINE WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECT TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR AND WEST SECTIONS OF
PUERTO RICO. THE NEXT TROPICAL WAVE WILL ENTER THE EASTERN CARIBBEAN
LATE THURSDAY INTO FRIDAY AND BRING ADDITIONAL LOW LEVEL MOISTURE TO
THE AREA. LATEST SATELLITE IMAGERY SHOWED A LARGE AREA OF SAHARA
DUST TRAILING AND MOVING ALONG WITH THIS WAVE. THEREFORE...EXPECT
RAPID IMPROVEMENT AFTER THE PASSAGE OF THE WAVE WITH A RETURN OF HOT
AND HAZY SUMMER TIME CONDITIONS TO THE LOCAL AREA BY THE WEEKEND.

MARINE...
SEAS OF 6 FEET OR LESS CAN BE EXPECTED ACROSS THE LOCAL WATERS...
AND WINDS RANGING FROM 8 TO 17 KNOTS. SMALL CRAFT SHOULD EXERCISE
CAUTION ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS THROUGH
THIS AFTERNOON. OVERALL SEAS AND WINDS CONTINUE TO SLOWLY DECREASE
TONIGHT THROUGH THE END OF THE WEEK.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Jun 22, 5:20 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
620 AM AST THU JUN 22 2006

PRZ001>013-AMZ710>750-231000-
620 AM AST THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY TRADE WINDS
WILL INTERACT WITH THE HEATING OF THE DAY AND AN UNSTABLE ATMOSPHERE
TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND WIDELY SCATTERED
THUNDERSTORMS TODAY. OVERNIGHT ACTIVITY HAS LEFT ONE TO TWO INCHES
OF RAIN ACROSS PORTIONS OF THE SOUTHEAST AND EASTERN INTERIOR AND A
FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR THOSE AREAS.
ADDITIONAL SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE CARIBBEAN
WATERS TO OUR EAST WILL MOVE INTO THE ISLAND DURING THE DAY...WHILE
AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WEST. HEAVY
RAINFALL ACROSS PORTIONS OF THE ISLAND WILL LEAD TO URBAN AND STREAM
FLOODING AND ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLASH
FLOODING OR RIVER FLOODING.

RESIDENTS AND VISITORS ARE REMINDED TO USE EXTRA CAUTION AROUND
LOCAL RIVERS AND SMALL STREAMS THROUGH THE AFTERNOON HOURS AND
EVENING HOURS. MUDSLIDES ARE POSSIBLE OVER AREAS WHERE THE SOIL IS
ALREADY SATURATED FROM PREVIOUS RAIN EVENTS OVER THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...AMPLE LOW LEVEL MOISTURE AND AN UNSTABLE
ATMOSPHERE WILL CONTINUE TO INTERACT WITH DAY TIME HEATING...TO
PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS EACH DAY
...WITH THE MOST SIGNIFICANT ACTIVITY OCCURRING MAINLY DURING THE
AFTERNOON HOURS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

VIZ001-002-AMZ710>730-231000-
620 AM AST THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY TRADE WINDS
WILL INTERACT WITH THE HEATING OF THE DAY AND AN UNSTABLE ATMOSPHERE
TO PRODUCE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TODAY...MOVING FROM THE OPEN CARIBBEAN WATERS WEST
NORTHWEST ACROSS THE TERRITORY. OVERNIGHT ACTIVITY HAS LEFT ISOLATED
AREAS OF HEAVY RAIN ACROSS PORTIONS OF ST CROIX. ADDITIONAL SHOWERS
AND THUNDERSTORMS EXTENDING FROM THE LEEWARD ISLANDS WEST NORTHWEST
ACROSS THE CARIBBEAN WATERS WILL MOVE INTO THE AREA DURING THE DAY
AND COULD PRODUCE PERIODS OF HEAVY RAINFALL LEADING TO URBAN AND
STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...AMPLE LOW LEVEL MOISTURE AND AN UNSTABLE
ATMOSPHERE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS
THE LOCAL ISLANDS AND WATERS EACH DAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.